Volume 36, Issue 3 (May 1991)

    Fatal Acetaminophen Poisoning with Evidence of Subendocardial Necrosis of the Heart

    (Received 19 May 1990; accepted 7 August 1990)

    CODEN: JFSOAD

      Format Pages Price  
    PDF Version 6 $25   ADD TO CART


    Abstract

    The authors describe a case of fatal acetaminophen overdose which occurred in a 16-year-old female. Her serum acetaminophen concentration 11.5 h postingestion was 154 mg/L. Antidotal therapy was unsuccessful, and after 9 days she died. Autopsy findings included centrilobular zonal liver necrosis, acute proximal renal tubular necrosis, and diffuse alveolar pulmonary damage. Her heart was transplanted into a young woman with congenital heart disease. The recipient expired 14 days after the transplant as a result of sepsis complicating bowel ischemia. The transplanted heart showed extensive subendocardial myocyte necrosis related to acetaminophen toxicity and not rejection.


    Author Information:

    Poklis, A
    Director, Toxicology Laboratory, and associate professor, Medical College of Virginia, Richmond, VA

    Johnson, DE
    Assistant professor, Medical College of Virginia, Richmond, VA

    Price, LM
    Resident, Medical College of Virginia, Richmond, VA


    Stock #: JFS13106J

    ISSN: 0022-1198

    DOI: 10.1520/JFS13106J

    ASTM International
    is a member of CrossRef.

    Author
    Title Fatal Acetaminophen Poisoning with Evidence of Subendocardial Necrosis of the Heart
    Symposium , 0000-00-00
    Committee E30